• question-icon

    Does nausea occur after consuming wine followed by water?

default
Posted on Wed, 26 Jul 2017 in Medicines and Side Effects
Question: Hi. I stopped in a bar next to my apartment on the way home at 1145pm tonight.
I order one glass of wine. Then ordereda second glass. After 5-10 mins or so the bartneder handed me a glass of water assuming because i could barely hold my head up. After maybe one or two sips of my second glass i became really naseated and had to leave the bar.
I have omly gottwn worse.
Once i got home i went to bathroom and could not move from toilet...meanwhile dry heaving hoping to throw up.
Finally, i was able to crawl (literally) to my room and i have not been able to move since 1245am
Have i been drugged?
doctor
Answered by Dr. Panagiotis Zografakis 2 hours later
Brief Answer:
another drug?

Detailed Answer:
Hello,

this is very unusual if you haven't used another drug. Drugs that suppress the central nervous system like benzodiazepines, antihistamines, etc may interact with alcohol and potentiate each other's effects, resulting in a suppression higher than their additive effects.

Another consideration is the wine itself. Illegal liquor may contain toxic substances like methanol (instead of alcohol=ethanol) which causes various suppressive effects and may even lead to blindness.

Finally the last thing that comes to my mind (but sounds too extreme to occur) is the combination of drugs (like the antibiotic metronidazole or other drugs implicated to disulfiram reaction) with certain wines (like the Chianti). Disulfiram reaction may cause pretty serious disorders including impaired motor functions.

I can't say what happened in your case but these are the scenarios I can think of...

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3692 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Metronidazole

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...



So Ive had a clear and sometimes yellow discharge from my penis in...

doctor1 MD

Does NEXPLANON cause white milky and paste like vaginal discharge? Since December 5, 2012 I had the Nexplanon on my arm. Within three months (...

doctor1 MD

Hi, I ve been taking Bactrim and flagyl for an infectious colitis starting Monday night. Since yesterday afternoon I ve noticed slight swelling in...

doctor1 MD

I have been nausea, extreme fatigue with a mild fever for last 3 weeks, I have seen my Dr and he thought it was a stomach bug and gave me...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this...

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2